Alert archive / Nevada / Flash Flood Warnings in 2006
Flash Flood Warning 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 9, 2006, 2:09 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2006, 2:09 PM PDT (21:09 UTC)
- Expired
- Aug 9, 2006, 4:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5383 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 092112 FFWVEF AZC015-NVC003-092315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 209 PM PDT WED AUG 9 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 415 PM PDT (415 PM MST). * AT 209 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTH CENTRAL CLARK COUNTY...OR ABOUT 16 MILES NORTH OF COTTONWOOD COVE NEAR NELSONS LANDING. THE STORM WAS NEARLY STATIONARY. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER THE AREA BETWEEN NELSON AND NELSONS LANDING THROUGH AT LEAST 230 PM. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE POSSIBLE IN THE WARNED AREA. FLOODING IS OCCURRING OR IS IMMINENT IN ELDORADO CANYON DOWN TO NELSONS LANDING. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO WASHES WHICH CAN BECOME KILLERS IN HEAVY RAINS. BOATERS SHOULD AVOID WASHES WHICH DRAIN INTO LAKE MOHAVE NEAR NELSONS LANDING. LAT...LON 3566 11478 3564 11467 3571 11462 3578 11476 $$
3 follow-up statements
000 WGUS75 KVEF 092142 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 240 PM PDT WED AUG 9 2006 AZC015-NVC003-092315- MOHAVE AZ-CLARK NV- 240 PM PDT WED AUG 9 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT (415 PM MST) FOR SOUTH CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE COUNTIES INCLUDING THE LAKE MEAD NATIONAL RECREATION AREA... AT 229 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL MOHAVE COUNTY...OR ABOUT 3 MILES EAST OF NESLONS LANDING ON LAKE MOHAVE...AND WAS MOVING EAST AT 10 MPH. TOTAL RAINFALL BETWEEN ONE AND TWO INCHES WILL OCCUR IN SOME SPOTS ON THE WEST AND EAST SIDES OF LAKE MOHAVE AROUND NELSONS LANDING. FLOODING OF WASHES IS OCURRING IN THE WARNED AREA. BOATERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD STAY AWAY FROM WASHES BETWEEN WILLOW BEACH AND THE AREA AROUND NESLONS LANDING. LAT...LON 3566 11478 3564 11467 3571 11462 3578 11476 $$
000 WGUS75 KVEF 092226 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT WED AUG 9 2006 AZC015-NVC003-092315- MOHAVE AZ-CLARK NV- 325 PM PDT WED AUG 9 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT 415 PM MST) FOR SOUTH CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE COUNTIES INCLUDING THE LAKE MEAD NATIONAL RECREATION AREA... AT 320 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM WHICH PRODUCED HEAVY RAIN OVER THE AREA AROUND NELSONS LANDING HAD MOVED EAST TOWARD HIGHWAY 93 AND WEAKENED. TOTAL RAINFALL AMOUNTS OVER ONE INCH FELL IN THE WARNED AREA AND WASHES ON THE WEST AND EAST SIDE OF LAKE MOHAVE AROUND NELSONS WILL STILL LIKELY CARRY FLOOD WATER UNTIL AT LEAST 4 PM. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO WASHES WHICH CAN BECOME KILLERS IN HEAVY RAINS. TO REPORT FLOODING...CONTACT THE NATIONAL PARK SERVICE OR NEAREST LAW ENFORCEMENT AGENCY. LAT...LON 3566 11478 3564 11467 3571 11462 3578 11476 $$
000 WGUS75 KVEF 092301 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 359 PM PDT WED AUG 9 2006 AZC015-NVC003-092310- MOHAVE AZ-CLARK NV- 359 PM PDT WED AUG 9 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE COUNTIES INCLUDING THE LAKE MEAD NATIONAL RECREATION AREA... HEAVY RAIN FELL OVER THE AREA AROUND NELSONS LANDING ON LAKE MOHAVE BETWEEN 130 AND 230 PM. LINGERING LIGHT TO MODERATE RAIN SHOWERS HAD ENDED BY 315 PM. FLOODING IN WASHES FROM THE EARLIER STORMS HAS LIKELY DIMINISHED AROUND NELSONS LANDING AND THE WARNING HAS BEEN CANCELLED. LAT...LON 3566 11478 3564 11467 3571 11462 3578 11476 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 10:33 AM PDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 9, 10:33 AM PDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1033 AM PDT WED AUG 9 2006 .SYNOPSIS...HIGH PRESSURE TO OUR EAST HAS STARTED TO BRING AN INCREASE IN MOISTURE TO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TODAY AND WILL DO SO FOR THE NEXT TWO TO THREE DAYS. THIS WILL RESULT IN AFTERNOON AND EVENING THUNDERSTORMS OVER PARTS OF NORTHWEST ARIZONA AND SOUTHEAST NEVADA THROUGH THE END OF THE WEEK...ESPECIALLY OVER MOUNTAINS. && .UPDATE...CURRENT FORECAST LOOKS ON TRACK AND PLAN ON UPDATE. ONE INCH IN PW INCREASE IN MOHAVE AND SOUTHERN CLARK COUNTY THE LAS 24 HOURS QUITE IMPRESSIVE. ITEM THAT CONCERNS ME THE MOST WOULD BE HEAVY RAIN FROM ANY THUNDERSTORMS IN TODAYS JUICY AIR. && .PREVIOUS DISCUSSION...217 AM PDT WED AUG 9 2006...SHORT TERM...TODAYS CHALLENGE IS TO FIGURE OUT WHERE AND WHEN CONVECTION WILL FIRE IN THE SHORT TERM AS MONSOONAL MOISTURE HAS RETURNED OVER THE SOUTHEAST THIRD OF THE CWA. CURRENTLY SOME PESKY WEAK CONVECTION IS TAKING PLACE FROM NEAR MESQUITE DOWN THROUGH MOHAVE COUNTY. WHILE I DONT REALLY SEE ANY DISCERNIBLE WAVE ON WATER VAPOR...IT IS IN THE RIGHT REAR QUADRANT OF THE UPPER JET. EXPECT THIS TO WAIN AS THE SPEED MAX MOVES DOWNSTREAM LATER THIS MORNING...BUT CONVECTION WILL LIKELY REDEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN GENERALLY SOUTH AND EAST OF THE LAS VEGAS VALLEY. AFTER TODAY MODELS GENERALLY SHOW PRECIPITABLE WATER SLOWLY INCREASING...AGAIN MAINLY CONFINED TO THE SOUTHEAST HALF OF THE CWA...SO DAILY AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN IS TO BE EXPECTED. BY FRIDAY ANOTHER WAVE BEGINS TO DROP DOWN THE BACK SIDE OF THE WEST COAST TROF AND SHOULD BEGIN TO USHER DRIER AIR IN TOWARDS THE WEEKEND. && .LONG TERM...NO MAJOR CHANGES TO FORECAST IN THE EXTENDED. A LARGE RIDGE SITTING TO OUR WEST COMBINED WITH A SLOW-MOVING TROUGH NEAR THE CALIFORNIA COAST WILL RESULT IN DRY SOUTHWEST FLOW OVER THE ENTIRE CWA DURING THE PERIOD. HAVE LEFT 20-30 POPS OVER MOHAVE COUNTY DURING THE WEEKEND WITH MARGINAL MOISTURE STILL PRESENT FOR CONVECTION...THEN HAVE TRENDED POPS DOWN AS MOISTURE IS FLUSHED FROM THE EASTERN EDGE OF THE CWA. TEMPERATURES WILL REMAIN TO HOVER AT AND JUST BELOW NORMAL WITH LITTLE DAY TO DAY CHANGE EXPECTED. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED... FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. JACQUES/BAILEY/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 9, 11:26 AM PDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1126 AM PDT WED AUG 9 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-100930- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1126 AM PDT WED AUG 9 2006 /1126 AM MST WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL OCCUR TODAY IN MOHAVE COUNTY ARIZONA AND CLARK COUNTY NEVADA. THE PRIMARY THREAT FOR THE MOHAVE COUNTY STORMS WILL BE HEAVY RAIN AND POSSIBLE LOCAL FLOODING. IN CLARK COUNTY THE STORMS WILL BE CAPABLE OF HEAVY RAIN AND STRONG OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING TTHUNDERSTORMSARE EXPECTED IN SOUTHER NEVADA SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA EACH DAY TROUGH SATURDAY AND MOISTURE MONSOON AIR OVERLAYS THESE AREAS. DRY IS EXPECTED SUNDAY ONWARDS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JACQUES
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:14 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 46 min |
| Aug 9, 11:36 AM PDT | Severe Thunderstorm Warning | VEF | Mohave | 23 min |
Nearby
Flash Flood Warnings in Nevada, 2006Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.